Alert archive / Georgia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 219, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 3, 2018, 9:39 PM EDT for 4 counties in Georgia. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2018, 9:39 PM EDT (01:39 UTC)
- Expired
- Jul 3, 2018, 10:32 PM EDT
- In force
- 53 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Chattahoochee County, GA, Marion County, GA, Stewart County, GA, Webster County, GA
The radar
The Maxwell AFB radar (KMXX), 88 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 9:40 PM EDT | TSTM WND DMG | Richland, GA | TREE DOWN AT THE INTERSECTION OF LAMAR ST AND MEYER ST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1571 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1480 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.6
The text
As transmitted.
643
WUUS52 KFFC 040139
SVRFFC
GAC053-197-259-307-040245-
/O.NEW.KFFC.SV.W.0219.180704T0139Z-180704T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
939 PM EDT TUE JUL 3 2018
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
West central Marion County in west central Georgia...
Southern Chattahoochee County in west central Georgia...
Stewart County in west central Georgia...
Northwestern Webster County in west central Georgia...
* Until 1045 PM EDT.
* At 938 PM EDT, a severe thunderstorm was located over Renfroe, or
near Cusseta, moving west at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Lumpkin, Cusseta, Richland, Seminole, Charles, Christopher,
Westville, Jamestown/south Fort Benning, Brooklyn, Renfroe, Manta,
Omaha, Louvale and Providence Canyon State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3199 8507 3202 8505 3206 8506 3209 8504
3213 8506 3218 8501 3220 8496 3221 8498
3222 8498 3222 8493 3224 8491 3225 8492
3226 8489 3230 8494 3232 8498 3232 8499
3233 8464 3208 8457 3198 8505
TIME...MOT...LOC 0138Z 080DEG 22KT 3222 8475
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
171
WWUS52 KFFC 040156
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
956 PM EDT TUE JUL 3 2018
GAC197-307-040206-
/O.CAN.KFFC.SV.W.0219.000000T0000Z-180704T0245Z/
Marion GA-Webster GA-
956 PM EDT TUE JUL 3 2018
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL MARION AND
NORTHWESTERN WEBSTER COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3199 8507 3202 8505 3206 8506 3209 8504
3213 8506 3218 8501 3220 8496 3221 8498
3222 8498 3222 8493 3224 8491 3225 8492
3226 8489 3230 8494 3232 8497 3232 8499
3233 8476 3205 8470 3198 8505
TIME...MOT...LOC 0156Z 080DEG 22KT 3220 8488
$$
GAC053-259-040245-
/O.CON.KFFC.SV.W.0219.000000T0000Z-180704T0245Z/
Chattahoochee GA-Stewart GA-
956 PM EDT TUE JUL 3 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR SOUTHWESTERN CHATTAHOOCHEE AND CENTRAL STEWART COUNTIES...
At 956 PM EDT, a severe thunderstorm was located near Louvale, or 9
miles southwest of Cusseta, moving west at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Lumpkin, Cusseta, Omaha, Charles, Westville, Jamestown/south Fort
Benning, Louvale and Providence Canyon State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3199 8507 3202 8505 3206 8506 3209 8504
3213 8506 3218 8501 3220 8496 3221 8498
3222 8498 3222 8493 3224 8491 3225 8492
3226 8489 3230 8494 3232 8497 3232 8499
3233 8476 3205 8470 3198 8505
TIME...MOT...LOC 0156Z 080DEG 22KT 3220 8488
HAIL...1.00IN
WIND...60MPH
$$946
WWUS52 KFFC 040232
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
1032 PM EDT TUE JUL 3 2018
GAC053-259-040242-
/O.CAN.KFFC.SV.W.0219.000000T0000Z-180704T0245Z/
Chattahoochee GA-Stewart GA-
1032 PM EDT TUE JUL 3 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CHATTAHOOCHEE AND
CENTRAL STEWART COUNTIES IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
LAT...LON 3199 8507 3202 8505 3206 8506 3209 8504
3213 8506 3218 8501 3220 8496 3221 8498
3222 8498 3222 8493 3224 8491 3225 8492
3226 8489 3230 8494 3232 8497 3232 8499
3233 8476 3205 8470 3198 8505
TIME...MOT...LOC 0230Z 080DEG 22KT 3216 8514
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 8:36 PM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jul 3, 8:36 PM EDT, 1 hour 3 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 836 PM EDT Tue Jul 3 2018 .PREV DISCUSSION... /Issued 259 PM EDT Tue Jul 3 2018/ SHORT TERM /Tonight through Wednesday Night/... While surface high pressure continues to nose into GA from the northeast, an upper level low will retrograde toward the SE coast crossing the FL panhandle by the end of the short term. Expected widely scattered showers and thunderstorms across the area with a wave of weak vorticity moving from east to west later this afternoon/evening. This will result in an increase coverage of showers/thunderstorms across east GA by mid afternoon with that activity moving toward west GA late afternoon/early evening. However, given lack of heating and upper level support, think metro Atlanta will probably see more isolated activity as compared to places such as Athens, Macon and Columbus. With these thunderstorms expect gusty winds, heavy rain and frequent lightning. The activity should diminish fairly quickly this evening with only debris and high clouds remaining through the overnight. As the upper level low gets closer to the GA/FL coast, expect an increase in CU develop during the morning hours with showers/thunderstorms becoming scattered to numerous by the afternoon, especially across central GA with better lifting/moisture available. This could dampen some fourth of July activities, although coverage should diminish by later in the evening. Temperatures will be around climo...highs in the upper 80s/low 90s and mild lows in the mid 70s; lower temperatures across the higher terrain. 26 LONG TERM /Thursday through Tuesday/... A retrograding synoptic pattern can be expected at the beginning of the long term forecast period...where main weather features will actually be moving from east to west. As we begin around Thursday morning...several notable shortwaves can be picked out near the coastline of the PacNW as well as over the Canadian Prairies as the stronger belt of westerly flow remains confined to northern latitudes. Beneath the stronger flow...an extensive ridge will continue building westward from the Mid Atlantic into the Plains while an westward moving shortwave resides near the western coast of Florida. Lower level pattern mainly features a cold front extending southward from the upper Great Lakes into the Central Plains...associated with Canadian Prairies cyclone. Given the shortwave near Florida...a few showers will be possible into the morning hours of Thursday. The shortwave trough will continue to move west thru the day and carry the deepest moisture away with it. Evidence of some "drier" mid level air can be seen in model guidance on Thursday but given stagnant lower levels...afternoon and evening airmass thunderstorms look to still be possible...but not incredibly widespread. Given the continued retrograding pattern through Friday...mid level ridge influence will begin to build across the Rockies. As it does so...cold frontal boundary associated with previously mentioned Canadian Prairies shortwave will begin to approach the Southern US. This should allow for increasing deeper layer moisture across northern Georgia and the best chance for convective development. Rain and thunder chances increase further on Saturday as the front sags southward thru most of the CWA. At this time not seeing much shear involved...but frontogenetic forcing amidst an unstable boundary layer could lead to a slightly better chance for a few strong to severe storms....with at this point mainly a wind threat. As is usually the case this time of year...the front is expected to stall across central Georgia on Sunday. This will lead to increased chances for showers and thunderstorms with again the potential for a few strong to severe given residual boundary in play. At least north Georgia could see some somewhat drier air and low rain chances behind the front. Some moisture looks to remain across central/southern Ga into next week...but perhaps better ridge influence will take us back to more to the isolated diurnal airmass thunderstorms. Kovacik AVIATION... 18Z Update... Widely scattered CU deck (~4-5Kft) has develop this afternoon with high resolution models depicting a broken line of iso showers/thunderstorms moving from east to west later this afternoon/evening. However, the coverage looks limited. Only have TEMPO at AHN, MCN and CSG. Debris clouds will erode this evening with scattered high clouds under light easterly winds overnight. Some low clouds possible early tomorrow morning. A bit better coverage of CU and precipitation is expected tomorrow afternoon. Thus added PROB30 to account for thunderstorms at ATL. East winds continue. //ATL Confidence...18Z Update... Low to medium confidence for thunderstorm development at metro TAF sites. Medium to High confidence for all other elements. 26 && .AVIATION... 00Z Update... VFR ceilings and VSBYS expected to continue through this forecast period. Will see some brief periods of MVFR ceilings and VSBYs Wed afternoon and evening in and around any diurnal convective development. There area a few showers and thunderstorms across the area this evening but they are diminishing as they loose the daytime heating. Winds will stay mainly out of the E to SE at 10kt or less. //ATL Confidence...00Z Update... Confidence high on all elements. 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 72 90 71 88 / 30 30 30 40 Atlanta 74 89 72 88 / 20 30 30 30 Blairsville 67 87 67 84 / 20 40 30 40 Cartersville 72 90 72 88 / 20 30 20 40 Columbus 74 90 73 90 / 40 50 30 30 Gainesville 73 88 71 87 / 20 30 30 40 Macon 72 90 71 90 / 40 50 40 20 Rome 72 91 72 89 / 20 30 20 40 Peachtree City 72 89 71 88 / 30 40 30 30 Vidalia 73 88 72 90 / 30 70 30 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....Kovacik AVIATION...01
Hazardous weather outlook, Jul 3, 3:01 PM EDT, 6 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 301 PM EDT Tue Jul 3 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-041915- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 301 PM EDT Tue Jul 3 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms are expected this afternoon and into tonight... especially across central and eastern Georgia. A few storms could be strong to severe with strong gusty winds, frequent lightning and locally heavy rain. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... There is a chance of thunderstorms each day, however the best chance of thunderstorms will be Friday and Saturday as a cold front moves into Georgia. While a strong to possibly severe thunderstorm is possible each day, the best chance for strong to severe storms will be Friday and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Jul 3, 8:27 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
827 PM EDT TUE JUL 03 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG 3 SE SWAINSBORO 32.57N 82.30W
07/03/2018 EMANUEL GA 911 CALL CENTER
TREE REPORTED DOWN AT THE INTERSECTION OF US HWY 1 AND
OLD NUNEZ RD.
&&
EVENT NUMBER FFC1800577
KINGLocal storm report, Jul 3, 8:33 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
833 PM EDT TUE JUL 03 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM TSTM WND DMG 2 N NUNEZ 32.53N 82.35W
07/03/2018 EMANUEL GA 911 CALL CENTER
TWO TREES REPORTED DOWN AT THE INTERSECTION OF US HWY 1
AND SAND HILL RD.
&&
EVENT NUMBER FFC1800578
KINGLocal storm report, Jul 3, 8:54 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
854 PM EDT TUE JUL 03 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM TSTM WND DMG GARFIELD 32.65N 82.10W
07/03/2018 EMANUEL GA 911 CALL CENTER
TREE REPORTED DOWN AT THE INTERSECTION OF HWY 23 AND
CANOOCHEE GARFIELD RD.
&&
EVENT NUMBER FFC1800579
KINGSpecial weather statement, Jul 3, 9:08 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
908 PM EDT TUE JUL 3 2018
GAZ027-038-040200-
Madison GA-Oglethorpe GA-
908 PM EDT TUE JUL 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR MADISON AND NORTHWESTERN
OGLETHORPE COUNTIES UNTIL 1000 PM EDT...
At 908 PM EDT...a strong thunderstorm was over Dewy Rose, or 7 miles
northwest of Elberton...moving west at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Danielsville, Comer, Winterville, Colbert, Ila, Carlton, Pocataligo,
Diamond Hill, Smithonia, Watson Mill Bridge State Park and Paoli.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3422 8308 3421 8309 3417 8310 3415 8306
3412 8305 3411 8303 3410 8304 3408 8300
3405 8299 3397 8327 3398 8327 3400 8326
3401 8328 3423 8333 3425 8310
TIME...MOT...LOC 0108Z 078DEG 15KT 3417 8297
WIND...40MPHSpecial weather statement, Jul 3, 9:14 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
914 PM EDT TUE JUL 3 2018
GAZ102-103-040200-
Stewart GA-Webster GA-
914 PM EDT TUE JUL 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN STEWART AND WEBSTER
COUNTIES UNTIL 1000 PM EDT...
At 914 PM EDT...a strong thunderstorm was over Preston...moving west
at 25 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Lumpkin, Preston, Richland, Weston, Troutman, Kimbrough, Westville,
Centerpoint, Dumas and Leveretts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3192 8480 3193 8480 3192 8481 3192 8486
3212 8487 3215 8453 3213 8453 3213 8448
3198 8444 3198 8445 3192 8464 3192 8467
3193 8468 3192 8469
TIME...MOT...LOC 0114Z 080DEG 22KT 3206 8455
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 3, 9:26 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
926 PM EDT TUE JUL 3 2018
GAZ090-091-102-103-040215-
Chattahoochee GA-Stewart GA-Marion GA-Webster GA-
926 PM EDT TUE JUL 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHATTAHOOCHEE...
NORTHEASTERN STEWART...SOUTHWESTERN MARION AND NORTHWESTERN WEBSTER
COUNTIES UNTIL 1015 PM EDT...
At 925 PM EDT...a strong thunderstorm was over Seminole, or 8 miles
northwest of Preston...moving west at 25 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Seminole, Church Hill, Charles, Brooklyn, Renfroe and Louvale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3212 8496 3222 8495 3222 8492 3223 8492
3224 8491 3225 8492 3225 8491 3226 8490
3226 8489 3227 8479 3228 8451 3214 8449
TIME...MOT...LOC 0125Z 080DEG 22KT 3217 8460
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 8:12 PM EDT | Special Weather Statement | FFC | Wilkes | 48 min |
| Jul 3, 9:08 PM EDT | Special Weather Statement | FFC | Madison | 52 min |
| Jul 3, 9:14 PM EDT | Special Weather Statement | FFC | Stewart, Webster | 46 min |
| Jul 3, 9:26 PM EDT | Special Weather Statement | FFC | Chattahoochee | 49 min |
| Jul 3, 11:23 PM EDT | Special Weather Statement | FFC | Harris, Talbot | 52 min |
| Jul 3, 11:26 PM EDT | Special Weather Statement | FFC | Chattahoochee, Marion, Muscogee, Schley | 49 min |
| Jul 3, 11:47 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Muscogee | 43 min |
| Jul 4, 1:31 AM EDT | Special Weather Statement | FFC | Polk | 29 min |
| Jul 4, 1:33 AM EDT | Special Weather Statement | FFC | Chattooga, Gordon | 42 min |
| Jul 4, 1:55 AM EDT | Special Weather Statement | FFC | Polk | 35 min |
| Jul 4, 2:01 AM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd, Gordon | 44 min |
| Jul 4, 4:45 PM EDT | Special Weather Statement | FFC | Haralson, Paulding | 30 min |
| Jul 4, 5:30 PM EDT | Special Weather Statement | FFC | Walker | 30 min |
| Jul 4, 6:03 PM EDT | Special Weather Statement | FFC | Catoosa, Dade, Walker | 27 min |
| Jul 4, 7:33 PM EDT | Special Weather Statement | FFC | Catoosa, Dade, Walker, Whitfield | 27 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.